Alert archive / New York / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 65, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2016, 7:07 PM EDT for 4 counties in New York. It was in force for 38 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2016, 7:07 PM EDT (23:07 UTC)
- Expired
- Aug 13, 2016, 7:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saratoga County, NY, Schenectady County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 95 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:07 PM EDT | TSTM WND DMG | 1 Ese Lake Luzerne Camp, NY | TREES AND BRANCHES DOWN ON HOWE RD...RADAR ESTIMATED. |
| Aug 13, 7:07 PM EDT | TSTM WND DMG | 1 Nw Fourth Lake, NY | TREES AND TREE LIMBS DOWN. RADAR ESTIMATED |
| Aug 13, 7:09 PM EDT | TSTM WND DMG | 1 E Thurman Station, NY | TREES AND BRANCHES DOWN ON RT 418. RADAR ESTIMATED TIME. |
| Aug 13, 7:10 PM EDT | TSTM WND DMG | Charlton, NY | TREES AND WIRES DOWN. |
| Aug 13, 7:15 PM EDT | TSTM WND DMG | Bolton, NY | TREES AND BRANCHES DOWN ON ROUTE 9N. RADAR ESTIMATED. |
| Aug 13, 7:15 PM EDT | TSTM WND DMG | Eddy Corners, NY | TREE AND POWER LINES DOWN AT INTERSECTION OF CRESCENT AVE AND JEFFERSON ST. |
| Aug 13, 7:15 PM EDT | TSTM WND DMG | Saratoga Springs, NY | TREE AND POWER LINES DOWN AT INTERSECTION OF CRESCENT ST AND JEFFERSON ST. |
| Aug 13, 7:19 PM EDT | TSTM WND DMG | 1 W Pattens Mills, NY | TREES AND BRANCHES DOWN ON RAINBOW TRAIL IN QUEENSBURY |
| Aug 13, 7:22 PM EDT | TSTM WND DMG | 2 W West Glens Falls, NY | LARGE TREE LIMBS DOWN |
| Aug 13, 7:42 PM EDT | TSTM WND DMG | 1 S East Hartford, NY | LARGE TREE LIMBS DOWN...RADAR TIME EST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 6:17 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
235
WUUS51 KALY 132307
SVRALY
NYC091-093-113-115-132345-
/O.NEW.KALY.SV.W.0065.160813T2307Z-160813T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
707 PM EDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SCHENECTADY COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 745 PM EDT
* AT 706 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR NORTH CREEK TO 6 MILES SOUTHWEST OF CORINTH TO
NEAR PATTERSONVILLE-ROTTERDAM JUNCTION...MOVING NORTHEAST AT 60
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR... CHESTERTOWN AND NORTH CREEK
AROUND 710 PM EDT. CORINTH...SCAROON MANOR PUBLIC
CAMPGROUND...EAGLE POINT CAMPGROUND AND LAKE LUZERNE-HADLE AROUND
715 PM EDT. BALLSTON SPA...COUNTRY KNOLLS AND ROCK CITY FALLS
AROUND 720 PM EDT. GLENS FALLS...HUDSON FALLS...MILTON...FORT
EDWARD...ROUND LAKE...WEST GLENS FALLS...GLENS FALLS NORTH AND
NORTH BALLSTON SPA AROUND 725 PM EDT. ROGERS ROCK CAMPGROUND
AROUND 730 PM EDT. HARTFORD AND COMSTOCK AROUND 735 PM EDT.
GREENWICH AROUND 740 PM EDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE GOOSE
ISLAND...BALLARD CORNERS...WEST MILTON...DRESDEN CENTER...NORTH
BOLTON... GLENBURNIE...OVERLOOK...SARATOGA PERFORMING ARTS
CENTER...FRENCH MOUNTAIN AND FLY SUMMIT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER 12-13...NEAR MILE
MARKER 13...AND BETWEEN MILE MARKERS 14 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY
&&
LAT...LON 4377 7335 4364 7343 4358 7343 4357 7339
4362 7337 4363 7330 4358 7330 4354 7327
4299 7348 4297 7359 4294 7363 4295 7363
4276 7421 4290 7408 4294 7409 4313 7409
4373 7400 4375 7396 4381 7338
TIME...MOT...LOC 2306Z 237DEG 52KT 4370 7392 4318 7392 4285 7409
HAIL...1.00IN
WIND...60MPH
$$
WASULAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:44 PM EDT, 23 minutes earlier.
Area forecast discussion, Aug 13, 6:44 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Albany NY
644 PM EDT SAT AUG 13 2016
.SYNOPSIS...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Temperatures will still
run above normal by around 5 degrees.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
Severe thunderstorm watch #445 is in effect until 1 am for all of
east central new York and western New England.
Another hot and very humid day across the area. Dew points are
in the 70s. Heat headlines will be allowed to expire at 7 pm.
Will be another very muggy night with lows only bottoming in the
70s with upper 60s across the higher terrain. With such a moist
atmosphere in place patchy fog is expected to develop once again.
The stalled boundary has moved little today and snakes across
New England westward across upstate New York into the Great Lakes
Region. It has been a focus for convection especially to the north
where we have moderate mid level flow to support storms. Some of
the storms earlier were producing very heavy downpours, frequent
lightning and strong gusty winds. Stronger storms are expected
this evening. Cloud top are cooling. The watervapor loop shows a
fair strong short wave moving across the Great Lakes region
High precipitable water value was 2.14 inches on the 12Z ALY
sounding (175 percent of normal) and 2.12 inches on the 12Z BUF
sounding (189 percent of normal), so very heavy downpours are
occurring with storms. Localized flash flooding remains possible
with the greatest risk will be for urban, poor drainage and low
lying areas.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY NIGHT/...
Another day of heat and humidity across much of the forecast area.
Heat Advisory has been issued for the Dutchess, eastern Ulster
and southern Litchfield County for heat indices up to around 100
depress Sunday noon to 7 pm.
The stalled boundary should have lifted northward some by Sunday
morning as a weakening area of low pressure moves eastward across
eastward Canada. As the low moves off to the east it will drag a
cold/cool front across the region Sunday night. Ahead of the
boundary additional showers and thunderstorms are expected with
the best chances across the eastern Catskills, mid Hudson Valley
into western New England with the peak heating of the day. As
stated early precipitable water levels will remain high so any
storm will be capable of very heavy rainfall.
With the passage of the boundary some drier and cooler air will
will filter in late Sunday night and Monday. Dew points are
forecast to lower into the 60s with some 50s possible in the
western Adirondacks.
Temperatures will be cooler but still above normal but only by
around 5 degrees or so. Dew points are forecast to range from the
upper 50s to upper 60s which will be more comfortable and less
dangerous than recent days.
A period of dry weather is expected late Sunday night into Monday
night as ridging build in.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
A short wave is expected to move around the western side of the
upper ridge with surface low forming over the mid west/ohio
valley by Tuesday. This storm is then expected to strengthen as
it moves northeastward across the Great Lakes region and
Northeast bringing chances for showers and thunderstorms to the
area through the middle of the week.
Additional chances for some storms are possible Thursday as a
cold front moves across the region. At this time, it appears fair
weather is then expected as we head into the weekend.
Temperatures are expected to continue to run a bit above normal
by around 5 degrees or so with highs mainly the upper 70s to mid
80s much of the week. Lows are expected to be in the upper 50s to
upper 60s.
&&
.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
A stationary front will slowly drift south/southeast across upstate
NY and New England as a cold front this afternoon into tomorrow with
scattered showers and thunderstorms continuing.
A disturbance moving along the frontal boundary will increase the
coverage of showers and thunderstorms this afternoon into this
evening. Some stronger thunderstorms are possible north of KPOU.
The coverage will be great enough for TEMPO groups for thunderstorms
for KGFL/KPSF btwn 18Z-22Z...KALB 19Z-23Z...and KPOU 21Z-00Z. A
VCTS group was also used for many sites until 23Z-02Z. Expect at
least low MVFR CIGS/VSBYS with any thunderstorms...and perhaps brief
reductions under an hour with IFR conditions. Conditions should
improve back to VFR conditions btwn 00Z-06Z.
However...IFR or even LIFR mist/fog and low stratus is possible
especially at KGFL/KPSF in the moist air mass overnight with
clearing skies. For now have low VFR/MVFR VSBYS at KALB/KPOU with
mid and high level clouds around.
VFR conditions will return by the late morning...but showers and
thunderstorms should increase again ahead of the front towards
noontime.
South to southwest winds at 5-10 knots will continue this afternoon
into the early evening. They will become light at 5 kts or less
tonight. S/SW winds again will increase at 5-10 kts late tomorrow
morning.
Winds will be stronger, and variable in direction in and near any
thunderstorms this afternoon into this evening.
Outlook...
Sunday Night: Moderate Operational Impact. Chance of SHRA...FG...TSRA.
Monday: No Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&
.FIRE WEATHER...
Humid conditions will continue along with the threat for showers
and thunderstorms through Sunday as a front moves gradually
southward across the region. Any storm will be capable of
producing locally very heavy rainfall. With the passage of front
Sunday night some drier air will filter into the region in the
wake of the boundary for early next week. Minimum relative
humidity levels are not expected to drop below 50 percent neither
Sunday or Monday afternoons.
&&
.HYDROLOGY...
Very heavy rainfall occurring with storms. High precipitable
water value was 2.14 inches on the 12Z ALY sounding (175 percent
of normal) and 2.12 inches on the 12Z BUF sounding (189 percent of
normal), so very heavy downpours are occurring with storms.
Localized flash flooding remains possible with the greatest risk
will be for urban, poor drainage and low lying areas.
This threat will continue through Sunday until the passage a
front. The boundary is expected to move to our south Sunday night
with precipitable water values forecast to drop below 1.5 inches
Sunday night into Monday.
A brief period of dry weather is expected late Sunday night
through Monday into Monday night, then more unsettled humid
weather is expected through the middle of the week.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001.
Excessive Heat Warning until 7 PM EDT this evening for CTZ013.
Heat Advisory from noon to 7 PM EDT Sunday for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ041-049-050-
052-053-059>061-083.
Excessive Heat Warning until 7 PM EDT this evening for
NYZ064>066.
Heat Advisory from noon to 7 PM EDT Sunday for NYZ064>066.
MA...None.
VT...None.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...
LONG TERM...IAA
AVIATION...Wasula
FIRE WEATHER...IAA
HYDROLOGY...IAAHazardous weather outlook, Aug 13, 9:37 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 937 AM EDT SAT AUG 13 2016 CTZ013-NYZ064>066-141100- SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 937 AM EDT SAT AUG 13 2016 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER AND SOUTHERN LITCHFIELD COUNTIES.. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON. ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. CTZ001-NYZ041-049-050-052-053-059>061-083-141100- NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY- SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN- 937 AM EDT SAT AUG 13 2016 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN TACONICS AND NORTHERN LITCHFIELD COUNTY. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE. MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082- 084-VTZ013>015-141100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY- EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 937 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS. ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Aug 13, 5:56 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
556 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
08/13/2016 RENSSELAER NY 911 CALL CENTER
2 TREES DOWN.
&&
EVENT NUMBER ALY1602011
WASULALocal storm report, Aug 13, 6:03 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
603 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 SSW HOOSICK FALLS 42.89N 73.36W
08/13/2016 RENSSELAER NY FIRE DEPT/RESCUE
TREE DOWN ACROSS BOVEE HILL ROAD AND LESTER LANE
&&
EVENT NUMBER ALY1602012
FRUGISSpecial weather statement, Aug 13, 6:05 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
605 PM EDT SAT AUG 13 2016
NYZ054-084-VTZ013-014-132245-
SOUTHERN WASHINGTON-EASTERN RENSSELAER-BENNINGTON-WESTERN WINDHAM-
605 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RENSSELAER...
SOUTHEASTERN WASHINGTON...NORTHERN BENNINGTON AND WEST CENTRAL
WINDHAM COUNTIES...
AT 605 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CAMBRIDGE...OR
NEAR HOOSICK FALLS...MOVING NORTHEAST AT 30 MPH.
WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
SHAFTSBURY AROUND 615 PM EDT.
ARLINGTON AROUND 625 PM EDT.
MANCHESTER AROUND 640 PM EDT.
MANCHESTER CENTER AROUND 645 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE PUMPKIN HOOK...WHITE
CREEK...BOUPLON CORNER...EAGLEVILLE...PETERS FOUR CORNERS...STRATTON
MOUNTAIN...MANCHESTER DEPOT...GLASTENBURY...STRATTON ACRES AND
SHAFTSBURY CENTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4310 7280 4286 7342 4292 7346 4294 7346
4295 7347 4326 7313
TIME...MOT...LOC 2205Z 235DEG 26KT 4297 7331
FRUGISLocal storm report, Aug 13, 6:09 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
609 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG HERKIMER 43.03N 74.99W
08/13/2016 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1602013
WASULALocal storm report, Aug 13, 6:43 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
643 PM EDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM TSTM WND DMG 1 ENE SOUTH CAMBRIDGE 42.97N 73.47W
08/13/2016 WASHINGTON NY FIRE DEPT/RESCUE
TREES DOWN ALONG ROUTE 59A
0427 PM TSTM WND DMG PITTSTOWN 42.84N 73.48W
08/13/2016 RENSSELAER NY 911 CALL CENTER
2 TREES DOWN.
0500 PM TSTM WND DMG 1 SSW HOOSICK FALLS 42.89N 73.36W
08/13/2016 RENSSELAER NY FIRE DEPT/RESCUE
TREE DOWN ACROSS BOVEE HILL ROAD AND LESTER LANE
0600 PM TSTM WND DMG HERKIMER 43.03N 74.99W
08/13/2016 HERKIMER NY TRAINED SPOTTER
MULTIPLE TREES DOWN
&&
EVENT NUMBER ALY1602010 ALY1602011 ALY1602012 ALY1602013
WASULASpecial weather statement, Aug 13, 7:01 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
701 PM EDT SAT AUG 13 2016
NYZ047-048-051-132345-
SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
701 PM EDT SAT AUG 13 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN ALBANY...CENTRAL
SCHOHARIE AND SOUTHWESTERN SCHENECTADY COUNTIES...
AT 700 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
RICHMONDVILLE... OR NEAR COBLESKILL...MOVING EAST AT 30 MPH.
WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR...
COBLESKILL AROUND 710 PM EDT.
MIDDLEBURGH AND CENTRAL BRIDGE AROUND 720 PM EDT.
SCHOHARIE AROUND 725 PM EDT.
BERNE AROUND 740 PM EDT.
WESTERLO AND ALTAMONT AROUND 745 PM EDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WEST RICHMONDVILLE...
GALLUPVILLE...HUNTERSLAND...DUANE MANSION...ZEH CORNERS...EAST
TOWNSHIP... HAWVERSVILLE...KNOX...SCHOHARIE JUNCTION AND BRAMANVILLE.
THIS INCLUDES INTERSTATE 88 BETWEEN MILE MARKERS 19 AND 23.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4262 7463 4268 7464 4275 7463 4276 7404
4248 7403 4257 7466
TIME...MOT...LOC 2300Z 276DEG 27KT 4266 7455
WASULAThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 10:10 PM EDT | Special Weather Statement | ALY | Ulster | 65 min |
| Aug 13, 9:32 AM EDT | Special Weather Statement | ALY | Hamilton | 43 min |
| Aug 13, 10:34 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 41 min |
| Aug 13, 11:26 AM EDT | Special Weather Statement | ALY | Hamilton | 34 min |
| Aug 13, 12:14 PM EDT | Special Weather Statement | ALY | Schenectady | 31 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | ALY | Rensselaer | 24 min |
| Aug 13, 12:25 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Aug 13, 12:37 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | ALY | Fulton | 24 min |
| Aug 13, 1:33 PM EDT | Special Weather Statement | ALY | Warren | 27 min |
| Aug 13, 1:51 PM EDT | Special Weather Statement | ALY | Washington | 24 min |
| Aug 13, 2:24 PM EDT | Special Weather Statement | ALY | Washington | 36 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | ALY | Fulton | 47 min |
| Aug 13, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga | 65 min |
| Aug 13, 2:57 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Aug 13, 3:15 PM EDT | Areal Flood Advisory | ALY | Herkimer | 2 hr |
| Aug 13, 3:29 PM EDT | Special Weather Statement | ALY | Washington | 31 min |
| Aug 13, 3:33 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 3 hr |
| Aug 13, 3:48 PM EDT | Special Weather Statement | ALY | Saratoga, Washington | 27 min |
| Aug 13, 3:49 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| Aug 13, 4:02 PM EDT | Special Weather Statement | ALY | Washington | 13 min |
| Aug 13, 4:07 PM EDT | Heat Advisory | ALY | Dutchess, Ulster | 27 hr |
| Aug 13, 4:26 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 49 min |
| Aug 13, 4:40 PM EDT | Special Weather Statement | ALY | Warren | 35 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer, Washington | 33 min |
| Aug 13, 5:18 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 42 min |
| Aug 13, 5:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 62 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Aug 13, 6:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 59 min |
| Aug 13, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Schenectady, Washington | 38 min |
| Aug 13, 6:50 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 55 min |
| Aug 13, 6:55 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 65 min |
| Aug 13, 7:01 PM EDT | Special Weather Statement | ALY | Schoharie | 44 min |
| Aug 13, 7:06 PM EDT | Excessive Heat Warning | ALY | Dutchess, Ulster | 2 hr |
| Aug 13, 7:32 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer | 43 min |
| Aug 13, 7:36 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady | 39 min |
| Aug 13, 7:43 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 17 min |
| Aug 13, 7:48 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess, Greene, Ulster | 57 min |
Nearby
Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.